Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 41, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 17, 2011, 11:49 PM EDT for 4 counties in Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2011, 11:49 PM EDT (03:49 UTC)
- Expired
- May 18, 2011, 3:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albemarle County, VA, City of Charlottesville, VA, Greene County, VA, Rockingham County, VA
The radar
The Sterling radar (KLWX), 133 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WGUS51 KLWX 180349 FFWLWX VAC003-079-165-540-180745- /O.NEW.KLWX.FF.W.0041.110518T0349Z-110518T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1149 PM EDT TUE MAY 17 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... CITY OF CHARLOTTESVILLE IN CENTRAL VIRGINIA... WEST CENTRAL GREENE COUNTY IN CENTRAL VIRGINIA... ALBEMARLE COUNTY IN CENTRAL VIRGINIA... SOUTHEASTERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA... * UNTIL 345 AM EDT * AT 1145 PM EDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST OF FREE UNION TO 24 MILES SOUTHEAST OF FREE UNION...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PALMYRA TO 6 MILES WEST OF PALMYRA...MOVING NORTHWEST AT 25 MPH. * SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN INCLUDE THE CITY OF CHARLOTTESVILLE...FREE UNION...BOONESVILLE... AND MASSANUTTEN. LAT...LON 3833 7885 3845 7872 3800 7830 3783 7846 $$ BAJ
1 follow-up statement
266 WGUS71 KLWX 180739 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 339 AM EDT WED MAY 18 2011 VAC003-079-165-540-180749- /O.EXP.KLWX.FF.W.0041.000000T0000Z-110518T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CITY OF CHARLOTTESVILLE VA-GREENE VA-ALBEMARLE VA-ROCKINGHAM VA- 339 AM EDT WED MAY 18 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 AM EDT FOR SOUTHEASTERN ROCKINGHAM...ALBEMARLE...WEST CENTRAL GREENE AND CITY OF CHARLOTTESVILLE COUNTIES... THE HEAVY RAIN HAS MOVED OUT OF THE AREA. LAT...LON 3833 7885 3845 7872 3800 7830 3783 7846 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 17, 10:37 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 17, 10:37 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1037 PM EDT TUE MAY 17 2011
.SYNOPSIS...
A CUTOFF UPPER LOW OVER THE SOUTHERN APPALACHIANS WILL DRIFT NORTH
THROUGH THE END OF THE WORK WEEK...WITH UNSETTLED WEATHER
CONTINUING INTO FRIDAY. HIGH PRESSURE IS THEN EXPECTED THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
ACTIVE WEATHER CONTINUES WITH A NARROW SWATH OF SHOWERS AND
THUNDERSTORMS FROM LOUISA CO VA TO HARDY CO WV...MOVING NW...AND
THE WHOLE SWATH DRIFTING NORTH.
VORT LOBE THAT CROSSED THE CWA TODAY IS NOW OBSERVED IN WATER
VAPOR OVER THE ERN OH VLY WITH THE UPPER TROUGH PERSISTING TO OUR
WEST. ELY SFC FLOW CONTINUES THROUGH THE NIGHT. FLASH FLOOD WATCH
WILL BE MAINTAINED FOR THE TIME BEING...EXPIRES AT 2 AM. DC WAS
ADDED TO THE COASTAL FLOOD WARNING...SEE COASTAL FLOOD SECTION
BELOW.
PREVIOUS DISCUSSION...
TOMORROW WILL BE FAIRLY SIMILAR TO TODAY BUT THE UPPER LOW WILL BE
CLOSER. THE PROXIMITY OF THIS FEATURE GIVES OUR REGION A CONTINUED
CHANCE FOR BANDS OF TSTMS WITH HEAVY RAIN. WINDS ALOFT WILL BE
MORE SLY THAN SELY.
HIGHS/LOWS AND WINDS WILL BE A BIT HIGHER TOMORROW AS
WELL...THOUGH WINDS WILL BE A LIT LIGHTER THAN TODAY /SINCE THE
LOW-LEVEL JET WILL BE JUST OFF THE COAST AS OPPOSED TO OVER THE
WRN SHORE/BAY.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
CLOSED UPR LOW WILL MAKE SLOW NWD MVMT ACRS WV WED NGT. VORTICITY
MAXIMUM THAT WILL APRCH FCST AREA WED AFTN WILL CROSS WED NGT.
ACTIVE WX XPCD WED AS THIS VORTICITY MAXIMUM CROSSES...BUT PCPN
WILL SUBSIDE WED NGT IN ITS WAKE.
UPR LOW WILL CROSS FCST AREA THU. ITS ASSOCIATED COLD POOL ALOFT
MAY LEAD TO INCRD INSTBY THU AFTN AMID CONTD MOIST LOW-LVL AMS...
WHICH WILL HELP TO INVIGORATE CNVCTN DURG PEAK HEATING. ANY PCPN
SHUD WANE BY THU MRNG.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
DP NWLY FLOW WILL ENSUE IN WAKE OF UPR LOW ON FRI. SUFFICIENT
HEATING IN WAKE OF THE SYSTEM MAY GENERATE LMTD INSTBY AND SCT
SHWRS BEFORE SUBSIDENCE LEADS TO DRYING OF THE COLUMN.
FCST AREA WILL BE LOCATED AHEAD OF UPR RDG FRI NGT-SAT NGT. NO
PCPN XPCD DURG THIS TIME. UPR RDG AXIS WILL MOVE ACRS FCST AREA
SUN AFTN AS LOW-LVL MSTR INCRS. CNVCTN MAY DVLP SUN AFTN IN WRN
ZONES AMID INCRG MID- AND UPR-LVL FLOW. TSTM CHCS INCR MON AS
AN APRCHG SHRTWV TROF JOINS THE MIX.
MAXIMA THRU THE WKEND WILL BE IN THE LOW-MID 80S. MINIMA WILL BE
IN THE UPR 50S-LWR 60S OWING TO HIGH BNDRY LYR MSTR CONTENT.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
PERSISTENT TSTM ACTIVITY ALONG A LINE FROM KLKU TO KW99 AND
DRIFTING NORTH. PLENTY OF MOISTURE WILL REMAIN SITUATED OVER THE
AREA WITH ELY SFC FLOW. LOW CIGS STILL ANTICIPATED LATE TONIGHT IN
MOIST ONSHORE FLOW. TOWARD MID- MORNING WED...WE SHOULD SEE A GRADUAL
DISSIPATION OF THE LOWER CIGS. MORE CONVECTIVE STORMS TOMORROW.
DAILY CNVCTN MAY LEAD TO SUB-VFR CIGS WED NGT-THU NGT. VFR CONDS
AND NO SGFNT WX XPCD DURG THE WKEND.
&&
.MARINE...
ELY FLOW GUSTING TO AROUND 20 KT...SCA UP UNTIL 2 AM FOR ALL BUT
THE UPPER TIDAL POTOMAC. FLOW EASES REST OF TONIGHT...NO HEADLINE
THROUGH WEDNESDAY. LIGHT FLOW BECOMES NORTHWESTERLY ON FRIDAY...NO
HEADLINES EXPECTED ATTM.
&&
.TIDES/COASTAL FLOODING...
FULL MOON AND ONSHORE FLOW WILL CONTINUE TO INCREASE WATER LEVELS
TO 1 TO 2 FEET ABOVE ACROSS THE CHESAPEAKE BAY THROUGH MID WEEK.
COASTAL FLOOD WARNING NOW FOR UPPER TIDAL POTOMAC /ALEXANDRIA AND
WASHINGTON DC/ AND THE WESTERN SHORE OF THE MD PORTION OF THE
BAY...ADZY ELSEWHERE ALONG THE TIDAL POTOMAC. ADZY IN PLACE FOR
ALL COASTAL AREAS WED EVENING SINCE THAT HIGH TIDE IS THE LESSER
ASTRONOMICAL HIGH TIDE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WARNING UNTIL NOON EDT WEDNESDAY FOR DCZ001.
COASTAL FLOOD ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT
THURSDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR MDZ003>005-501-
502.
COASTAL FLOOD WARNING UNTIL NOON EDT WEDNESDAY FOR MDZ007-011-
014-017-018.
COASTAL FLOOD ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT
THURSDAY FOR MDZ007-011-014-017-018.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR MDZ013-016.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR VAZ025>031-
036>040-042-050-051-056-501>504.
COASTAL FLOOD WARNING UNTIL NOON EDT WEDNESDAY FOR VAZ054.
COASTAL FLOOD ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT
THURSDAY FOR VAZ054.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR VAZ052-053-
055-057.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR WVZ050>053-055-
501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ530>534-
536>543.
&&
UPDATE...JACKSON
PREVIOUS DISCUSSION...GMS/KRAMARHazardous weather outlook, May 17, 10:48 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1048 PM EDT TUE MAY 17 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 181500- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1048 PM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2 AM FOR SPOTSYLVANIA COUNTY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. A COASTAL FLOOD WARNING AND COASTAL FLOOD ADVISORY ARE IN EFFECT ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER FROM INDIAN HEAD TO SMITH POINT UNTIL 2 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COASTAL FLOOD WARNING IS IN EFFECT UNTIL NOON WEDNESDAY FOR PORTIONS OF THE OUTLOOK AREA...AND A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH WEDNESDAY NIGHT FOR ALL COASTAL ZONES. PLEASE REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR DETAILS. A FULL MOON AND ONSHORE FLOW IS EXPECTED TO CONTINUE ELEVATED WATER LEVELS ACROSS THE CHESAPEAKE BAY THROUGH THURSDAY...COASTAL FLOOD ADVISORIES ARE POSSIBLE. FRESHWATER INPUT FROM THE POTOMAC RIVER...INCLUDING A LITTLE FALLS CREST AROUND 9 FT THURSDAY NIGHT...IS EXPECTED TO CAUSE COASTAL FLOOD CONCERNS FOR THE FAR UPPER TIDAL POTOMAC...PARTICULARLY AROUND HIGH TIDE. SHOWERS AND THUNDERSTORMS WEDNESDAY WILL BE CAPABLE OF PRODUCING HEAVY RAIN THAT COULD LEAD TO FLASH FLOODING. A FEW THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. PLEASE RELAY RAINFALL AND COASTAL FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE IN STERLING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-181500- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1048 PM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2 AM FOR AREAS WEST OF INTERSTATE 95. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WEDNESDAY WILL BE CAPABLE OF PRODUCING HEAVY RAIN THAT COULD LEAD TO FLASH FLOODING. A FEW THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. PLEASE RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN STERLING. JACKSON
In the hours before
Local storm report, May 17, 8:36 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
836 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 1 WSW MAUGANSVILLE 39.69N 77.76W
05/17/2011 WASHINGTON MD TRAINED SPOTTER
LARGE TREES DOWN AND SHINGLES OFF ROOF... TRAINED
SPOTTER OBSERVED TORNADO
&&
EVENT NUMBER LWX1100652
HASLocal storm report, May 17, 9:01 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
901 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 1 SE HAYFIELD 39.22N 78.28W
05/17/2011 M1.00 INCH FREDERICK VA PUBLIC
&&
EVENT NUMBER LWX1100653
SBKLocal storm report, May 17, 9:02 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
902 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 3 SW HAYFIELD 39.20N 78.32W
05/17/2011 E1.00 INCH FREDERICK VA PUBLIC
&&
EVENT NUMBER LWX1100654
SBKSpecial weather statement, May 17, 9:51 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
951 PM EDT TUE MAY 17 2011
VAZ027-029-039-040-180230-
MADISON VA-PAGE VA-RAPPAHANNOCK VA-SHENANDOAH VA-
951 PM EDT TUE MAY 17 2011
...STRONG THUNDERSTORMS TO AFFECT MADISON...PAGE...RAPPAHANNOCK AND
SHENANDOAH COUNTIES...
AT 952 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF SHENANDOAH CAVERNS TO
CRIGLERSVILLE...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE MOUNT JACKSON...LURAY AND SPERRYVILLE.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3867 7818 3853 7821 3853 7823 3852 7821
3842 7828 3865 7868 3895 7865
TIME...MOT...LOC 0152Z 172DEG 23KT 3869 7864 3848 7831
SBKSpecial weather statement, May 17, 10:23 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1023 PM EDT TUE MAY 17 2011
VAZ027-WVZ055-180315-
SHENANDOAH VA-HARDY WV-
1023 PM EDT TUE MAY 17 2011
...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH AND HARDY COUNTIES...
AT 1023 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF JEROME TO KINGS CROSSING...
MOVING NORTHWEST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE LOST RIVER...HARMONY...LOST CITY...
MAURERTOWN...WOODSTOCK...PERRY...TOMS BROOK...BAKER...BEAN SETTLEMENT
AND MCCAULEY.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3896 7837 3878 7845 3875 7847 3872 7851
3872 7853 3873 7855 3872 7857 3886 7882
3918 7887
TIME...MOT...LOC 0223Z 169DEG 28KT 3891 7875 3877 7851
SBKLocal storm report, May 17, 11:01 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1101 PM EDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD LYDIA 38.33N 78.49W
05/17/2011 GREENE VA DEPT OF HIGHWAYS
SPOTSWOOD TRAIL CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER LWX1100655
SBKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:47 PM EDT | Flash Flood Warning | LWX | Albemarle, Greene, Madison, Orange, Page, Rockingham and 1 more | 6 hr |
| May 17, 9:27 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Page, Rockingham | 48 min |
| May 17, 9:51 PM EDT | Special Weather Statement | LWX | Page, Shenandoah | 39 min |
| May 17, 10:14 PM EDT | Flash Flood Warning | LWX | Madison, Page, Rappahannock, Shenandoah | 5 hr |
| May 17, 10:23 PM EDT | Special Weather Statement | LWX | Shenandoah | 52 min |
| May 17, 10:43 PM EDT | Tornado Warning | LWX | Shenandoah | 17 min |
| May 18, 1:10 AM EDT | Special Weather Statement | LWX | Nelson, City of Waynesboro | 65 min |
| May 18, 1:46 AM EDT | Areal Flood Warning | LWX | Frederick, Shenandoah | 7 hr |
| May 18, 1:49 AM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 41 min |
| May 18, 4:08 AM EDT | River Flood Warning | LWX | Culpeper, Fauquier | 6 hr |
| May 18, 5:17 AM EDT | Areal Flood Warning | LWX | Albemarle, Greene, Rockingham, City of Charlottesville | 11 min |
| May 18, 6:31 AM EDT | River Flood Warning | LWX | Loudoun | 45 hr |
| May 18, 6:31 AM EDT | River Flood Warning | LWX | Loudoun | 62 hr |
| May 18, 8:47 AM EDT | Areal Flood Warning | LWX | Albemarle, Augusta, Clarke, Culpeper, Fauquier, Frederick and 13 more | 30 hr |
| May 18, 9:47 AM EDT | River Flood Warning | LWX | Fairfax | 58 hr |
| May 18, 9:49 AM EDT | River Flood Warning | LWX | Shenandoah | 24 hr |
| May 18, 9:50 AM EDT | River Flood Warning | LWX | Clarke | 35 hr |
| May 18, 11:29 AM EDT | Special Marine Warning | LWX | 61 min | |
| May 18, 11:36 AM EDT | Special Weather Statement | LWX | Highland | 24 min |
| May 18, 11:44 AM EDT | Coastal Flood Watch | LWX | Fairfax, King George, Stafford, City of Fairfax | 7 hr |
| May 18, 11:55 AM EDT | Severe Thunderstorm Warning | LWX | Highland | 50 min |
| May 18, 12:13 PM EDT | Special Marine Warning | LWX | 62 min | |
| May 18, 1:00 PM EDT | Special Weather Statement | LWX | Highland | 30 min |
| May 18, 1:15 PM EDT | Special Weather Statement | LWX | Fauquier | 30 min |
| May 18, 1:47 PM EDT | Special Weather Statement | LWX | King George, Stafford | 43 min |
| May 18, 1:49 PM EDT | Special Weather Statement | LWX | Fauquier | 41 min |
| May 18, 2:00 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas | 45 min |
| May 18, 2:05 PM EDT | Special Marine Warning | LWX | 85 min | |
| May 18, 2:08 PM EDT | Flash Flood Warning | LWX | Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park | 4 hr |
| May 18, 2:08 PM EDT | Special Marine Warning | LWX | 67 min | |
| May 18, 2:46 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas, City of Manassas Park | 29 min |
| May 18, 2:58 PM EDT | River Flood Warning | LWX | Clarke, Warren | 7 hr |
| May 18, 3:06 PM EDT | Special Weather Statement | LWX | Loudoun, Prince William, City of Manassas, City of Manassas Park | 24 min |
| May 18, 3:12 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 33 min |
| May 18, 3:25 PM EDT | Special Marine Warning | LWX | 95 min | |
| May 18, 3:40 PM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun | 2 hr |
| May 18, 3:44 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 19 min |
| May 18, 3:50 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 40 min |
| May 18, 4:22 PM EDT | Special Weather Statement | LWX | Stafford, City of Fredericksburg | 23 min |
| May 18, 5:11 PM EDT | Special Weather Statement | LWX | King George | 34 min |
| May 18, 5:12 PM EDT | Special Marine Warning | LWX | 93 min | |
| May 18, 5:15 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 45 min |
| May 18, 5:27 PM EDT | Special Weather Statement | LWX | Fauquier | 33 min |
| May 18, 5:30 PM EDT | Special Weather Statement | LWX | Frederick | 30 min |
| May 18, 5:36 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Rappahannock, Warren | 26 min |
| May 18, 5:56 PM EDT | Severe Thunderstorm Warning | LWX | King George, Prince William, Stafford | 49 min |
| May 18, 6:32 PM EDT | Special Weather Statement | LWX | Stafford | 28 min |
| May 18, 6:36 PM EDT | Special Weather Statement | LWX | Stafford | 24 min |
| May 18, 6:37 PM EDT | Special Weather Statement | LWX | Frederick | 23 min |
| May 18, 6:44 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, King George, Prince William, Spotsylvania, Stafford, City of Fredericksburg | 46 min |
| May 18, 6:46 PM EDT | Special Marine Warning | LWX | 72 min | |
| May 18, 7:22 PM EDT | Special Marine Warning | LWX | 59 min | |
| May 18, 7:26 PM EDT | Special Weather Statement | LWX | City of Fredericksburg | 34 min |
| May 18, 7:28 PM EDT | Special Weather Statement | LWX | Stafford | 32 min |
| May 18, 7:43 PM EDT | Special Weather Statement | LWX | Warren | 32 min |
| May 18, 7:52 PM EDT | Special Marine Warning | LWX | 44 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.